Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 208, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 27, 2021, 5:02 PM CDT for Wise County, Texas. It was in force for 58 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2021, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 27, 2021, 6:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Wise County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:26 PM CDT | TSTM WND DMG | Bridgeport, TX | 60 MPH WIND GUST WITH TREE DAMAGE AND POWER OUTAGES IN BRIDGEPORT. |
| Jul 27, 5:40 PM CDT | TSTM WND DMG | 1 N Lake Bridgeport, TX | ROOF BLOWN OFF HOMES IN LAKE BRIDGEPORT. |
| Jul 27, 5:44 PM CDT | TSTM WND DMG | Lake Bridgeport, TX | HOME DAMAGE WAS REPORTED IN LAKE BRIDGEPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 728 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1684 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
843
WUUS54 KFWD 272202
SVRFWD
TXC497-272300-
/O.NEW.KFWD.SV.W.0208.210727T2202Z-210727T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
502 PM CDT Tue Jul 27 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Wise County in north central Texas...
* Until 600 PM CDT.
* At 501 PM CDT, a severe thunderstorm was located over Decatur,
moving southwest at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Decatur, Bridgeport, Alvord, New Fairview, Boyd, Chico, Paradise,
Cottondale, and Lake Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
If on or near Lake Bridgeport, get away from the water and move
indoors or inside a vehicle. Do not be caught on the water in a
thunderstorm. High winds and waves can capsize boats.
&&
LAT...LON 3343 9738 3322 9739 3300 9764 3300 9766
3324 9788 3343 9769
TIME...MOT...LOC 2201Z 052DEG 6KT 3325 9759
HAIL...<.75IN
WIND...60MPH
$$
Godwin1 follow-up statement
879
WWUS54 KFWD 272230
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
530 PM CDT Tue Jul 27 2021
TXC497-272300-
/O.CON.KFWD.SV.W.0208.000000T0000Z-210727T2300Z/
Wise TX-
530 PM CDT Tue Jul 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL WISE COUNTY...
At 528 PM CDT, a cluster of severe thunderstorms were located across
Central Wise county moving southwest at 5 mph. 60 mph winds and tree
damage were reported in Bridgeport with these storms.
HAZARD...60 mph wind gusts.
SOURCE...Public.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Decatur, Bridgeport, Alvord, New Fairview, Boyd, Chico, Paradise,
Cottondale and Lake Bridgeport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection stay inside a sturdy structure and keep away from
windows.
If on or near Lake Bridgeport get off the water and move indoors or
inside a vehicle. Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3343 9744 3318 9744 3300 9764 3300 9766
3324 9788 3343 9769
TIME...MOT...LOC 2228Z 052DEG 6KT 3322 9763
HAIL...<.75IN
WIND...60MPH
$$
BonnetteWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:12 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 27, 2:12 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 212 PM CDT Tue Jul 27 2021 ...New Long Term... .SHORT TERM... /Issued 126 PM CDT Tue Jul 27 2021/ /Tuesday afternoon through Wednesday/ Another seasonably hot day is taking shape across North and Central TX as temperatures climb well into the 90s. A passing upper level disturbance will provide the focus for isolated to scattered showers and storms through this evening. Regional radar imagery shows a few showers and storms popping up across the Arklatex region moving to the south/southwest. Additionally, remnants of a weak outflow boundary have resulted in light showers to the northwest. With plenty of instability in place, we will see an increase in showers/storm activity through this evening, but coverage will remain around 20-40%. While severe weather is not anticipated, we can't rule out some strong gusty winds in addition to heavy rain. Wednesday's forecast will almost be a copy/paste from today. Winds will still be light, but the highest storm chances (30-40%) will be across Central TX. Nevertheless, we can't rule out a few storms across parts of North TX. Sanchez && .LONG TERM... /NEW/ /Thursday Onward/ The extended forecast period consists of what should be some of the hottest weather of the summer thus far. On Thursday, an upper ridge over the Central Plains will elongate, spreading stronger subsidence into North Texas amid rising heights. This should hold precipitation chances at bay for most of North Texas, but isolated shower or thunderstorm activity could still occur during the day mainly south of I-20 as modest mid-level moisture streams overhead within modest easterly flow. The rest of the forecast area should see highs in the upper 90s with a couple spots possibly touching the century mark. The expansion of the upper ridge will continue on Friday into the weekend. This should nearly eliminate rain chances, while delivering widespread triple-digit heat to the forecast area by Sunday. Heat Advisory criteria will almost certainly be met across most of the CWA over the weekend, with perhaps the exception of our southwestern zones where dewpoints will mix into the lower 60s during the afternoon. The rest of the area should reach Heat Advisory criteria either via heat index values exceeding 105 or actual temperatures climbing to 103 or higher. Early next week, a pattern shift to a deeper eastern CONUS trough and an amplified western CONUS ridge could allow for a weak cold frontal intrusion into North Texas. This setup would allow for the return of some convective chances while also sending temperatures back to near normal in the mid to upper 90s as opposed to triple digits. -Stalley && .AVIATION... /Issued 126 PM CDT Tue Jul 27 2021/ /18Z TAFs/ Concerns...convective potential through early this evening. VFR conditions will prevail through this forecast period outside of any thunderstorms that develop. Coverage is expected to remain isolated, but storms will be capable of producing gusty winds. Kept VCTS for all the DFW Metroplex terminals from 21Z through 02Z. Confidence in storm coverage across Central TX remains too low to include VCTS at ACT at this time. However, we will continue to monitor the trends through the evening. All activity will diminish tonight with the loss of daytime heating with light and variable winds through tomorrow. Looking beyond...another round of isolated showers and storms will be possible Wednesday afternoon. Sanchez && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 79 98 80 98 80 / 20 20 0 10 5 Waco 77 95 77 96 77 / 10 30 5 20 5 Paris 76 95 76 96 77 / 20 10 0 5 0 Denton 76 98 76 98 76 / 20 20 0 10 5 McKinney 77 96 77 97 77 / 20 20 0 10 5 Dallas 80 98 81 98 82 / 20 20 0 10 5 Terrell 76 95 76 96 76 / 20 20 5 10 5 Corsicana 77 95 77 95 78 / 20 30 5 20 5 Temple 75 95 75 96 74 / 10 30 5 20 5 Mineral Wells 74 95 74 96 74 / 30 20 0 10 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jul 27, 2:12 PM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 212 PM CDT Tue Jul 27 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 212 PM CDT Tue Jul 27 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. There is a chance of thunderstorms this afternoon and evening. Severe weather is not anticipated, but some strong gusty winds are possible in addition to the heavy rain. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Afternoon thunderstorms are possible Wednesday and Thursday mainly along and south of Interstate 20. Lightning and gusty winds will be the primary hazards. After a hot and dry weekend with heat index values likely exceeding 105, some thunderstorm chances will return during the early portion of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 27, 3:25 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
325 PM CDT Tue Jul 27 2021
TXZ092-093-272100-
Grayson TX-Cooke TX-
325 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOKE AND
SOUTHWESTERN GRAYSON COUNTIES UNTIL 400 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm over
Collinsville, or near Whitesboro, moving southwest at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Gainesville, Whitesboro, Collinsville, Lake Kiowa, Ray Roberts Park
Johnson Branch, Tioga, Valley View and Sadler.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3368 9682 3341 9683 3341 9684 3342 9699
3342 9714 3361 9719
TIME...MOT...LOC 2025Z 061DEG 7KT 3357 9695
GodwinSpecial weather statement, Jul 27, 4:26 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
426 PM CDT Tue Jul 27 2021
TXZ095-272200-
Lamar TX-
426 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAMAR COUNTY UNTIL 500 PM
CDT...
At 426 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blossom, or 9 miles east of Paris, moving west at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Paris, Blossom, Deport, and Sun Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3393 9556 3388 9554 3389 9552 3388 9551
3389 9546 3387 9546 3387 9534 3389 9533
3388 9531 3338 9531 3339 9538 3345 9548
3345 9553 3348 9556 3347 9559 3348 9561
3392 9561 3394 9560
TIME...MOT...LOC 2126Z 087DEG 12KT 3365 9538
GodwinSpecial weather statement, Jul 27, 4:46 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
446 PM CDT Tue Jul 27 2021
TXZ091-101-102-272215-
Montague TX-Wise TX-Jack TX-
446 PM CDT Tue Jul 27 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTAGUE...
NORTHWESTERN WISE AND EASTERN JACK COUNTIES UNTIL 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Newport, or 14 miles northeast of Jacksboro. This
storm was nearly stationary.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Newport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3349 9783 3329 9783 3307 9804 3347 9817
3347 9798 3349 9798
TIME...MOT...LOC 2146Z 071DEG 3KT 3336 9795
GodwinThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 3:25 PM CDT | Special Weather Statement | FWD | Cooke | 35 min |
| Jul 27, 4:26 PM CDT | Special Weather Statement | FWD | Lamar | 34 min |
| Jul 27, 4:46 PM CDT | Special Weather Statement | FWD | Jack | 29 min |
| Jul 27, 5:05 PM CDT | Special Weather Statement | FWD | Fannin | 25 min |
| Jul 27, 5:33 PM CDT | Special Weather Statement | FWD | Delta, Fannin | 42 min |
| Jul 27, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Parker, Wise | 37 min |
| Jul 27, 5:41 PM CDT | Special Weather Statement | FWD | Tarrant | 34 min |
| Jul 27, 5:57 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 45 min |
| Jul 27, 6:05 PM CDT | Special Weather Statement | FWD | Parker | 25 min |
| Jul 27, 6:14 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 61 min |
| Jul 27, 6:17 PM CDT | Special Weather Statement | FWD | Delta, Hopkins, Hunt | 58 min |
| Jul 27, 6:20 PM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| Jul 27, 6:26 PM CDT | Special Weather Statement | FWD | Tarrant | 19 min |
| Jul 27, 6:31 PM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 29 min |
| Jul 27, 6:37 PM CDT | Special Weather Statement | FWD | Palo Pinto | 23 min |
| Jul 27, 6:40 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 49 min |
| Jul 27, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 56 min |
| Jul 27, 6:57 PM CDT | Special Weather Statement | FWD | Hood | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.